I am taking compounded progestrone and feeling much better

by Scheryl
(Kingston, Oklahoma)

I started taking compounded progestrone about a month and a half ago feeling much better, but after my doctor increased the dosage I had a terrible migrane. So I'm wondering if I should use the cream instead? Also my husband would like to use it but he has a pacemaker and is on heart medicine. Is it safe for him to use progestrone? I am going to talk to my Dr. about the cream vs. compound?

Comments for I am taking compounded progestrone and feeling much better

Click here to add your own comments

Feb 28, 2012
I am taking compounded progestrone and feeling much better Part 2
by: Wray

Hi Sheryl Progesterone is good for the heart, principally because it has a calming effect. But why is your husband on heart meds, what kind and why a pace maker? Was he having palpitations and arrhythmia? Did his problems start during a very stressful time? Were his oestrogen levels ever checked? There are so many nutrients which help the heart, the most important being taurine. There's more taurine in the heart than all other amino acids combined. It's an important osmolyte, regulating the electrolytes, see here. It has so many beneficial functions in the heart and heart disease, see here, here, here, here, here, here, here, here, here and here. So yes it is safe, but I would prefer it if you could come back to me with answers to my queries. Take care Wray

Feb 28, 2012
I am taking compounded progestrone and feeling much better
by: Wray

Hi Sheryl I'm delighted the progesterone is helping you. Normally the compounded is a cream, are you possibly talking about oral progesterone? If so this is the least effective Delivery system, creams are far better, plus they can be used anywhere. Increasing progesterone in any form can result in Oestrogen Dominance. It's an indication your oestrogen is too high, one symptom is migraines. Progesterone is excellent for these, see here, here, here, here, here and here. I'm not sure how much you're using, but I recommend 100-200mg/day, more if symptoms are severe. I'm not sure of your age, but we have several pages you could look at, see How to use progesterone cream, Peri-menopause and Menopause. Continued below.

Feb 29, 2012
RESPONSE
by: scheryl

To answer some of your questions---I am 59 yrs. old.I am taking synthroid and cytomel. I stopped the anti depressentsabout a year ago. My husband has barretts and was having the endoscopy when the dr. said his heart rate was very high and had me take him to the er and they found he had atrial fibrilation and his heart then stopped for 8 seconds. He kept saying he felt fine. When they got him regulated they found he had some blockage and put in a pacemaker and 3 stints. He is on Pacerone, lipitor, nexium, and a baby aspirin, and takes lovasa. He is 70 now. Has no energy and lots of aches and pains. We have both always been very active. He has noticed the change in me and wondered if he could do the progestrone. We both are so dissapointed in Dr.'s all they want to do nothing but prescribe more meds.

Mar 01, 2012
RESPONSE
by: Wray

Hi Scheryl I'm sure my heart rate would rise having an endoscopy! You might like to see this article on Barrett's here. I do understand your concern too, he's already on a cocktail. Pity he didn't have an oestrogen test done, because oestrogen causes prolongation of the QT interval, which results in palpitations, arrhythmia and Torsades de Pointes. Whereas progesterone shortens the QT interval, see here, here, here, here, here and here. It occurs more frequently in women, but oestrogen rises in men when they get older. Maybe he could have it checked. I would ask you both to have a vitamin D test done, it's a potent antioxidant, and low in most of us. It's low in all inflammatory diseases and will probably help the Barrett's. Hypothyroidism is often caused by nothing more than too low a level, see here, here and here. Plus a low level is implicated in heart disease, ie high cholesterol, high BP, high CRP etc., see here, here, here and here. Undoubtedly the drugs are causing all the aches and pains too. I can't advise him stopping them, but would ask him to consider taking the healing nutrients. He needs a high level of antioxidants, we have a list of them here. Continued below.

Mar 01, 2012
RESPONSE Part 2
by: Wray

Hi Scheryl I mentioned taurine previously, this is essential. The progesterone won't react with any of the drugs he's taking. He might like to see these comments from other men here, here here, here, here, here and here. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...